Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 239, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 7, 1999, 7:39 PM CDT for Dakota County, Scott County, Minnesota. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 7, 1999, 7:39 PM CDT (00:39 UTC)
- Expired
- Sep 7, 1999, 8:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Dakota County, MN, Scott County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 7:54 PM CDT | Hail 0.75 | Savage, MN | |
| Sep 7, 7:55 PM CDT | Hail 1 | Burnsville, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 987 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 080041 RRA SVRMSP MNC037-139-080115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 739 PM CDT TUE SEP 7 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAKOTA COUNTY IN EAST CENTRAL MINNESOTA SCOTT COUNTY IN EAST CENTRAL MINNESOTA * UNTIL 815 PM CDT * AT 739 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF NEW MARKET...OR ABOUT 16 MILES SOUTH OF BURNSVILLE...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... LAKEVILLE NEW MARKET APPLE VALLEY THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:35 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Sep 7, 2:35 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 235 PM CDT TUE SEP 7 1999 FCST CHALLENGE IS WITH PCPN FIRST PERIOD AND TEMPS IN LATER PDS. 19Z SFC ANALYSIS SHOWING CDFNT FM INL-AXN-FSD. SCT ELEVATED TSRA HAVE FORM IN AREA OF MID LEVEL INSTABILITY AND ONGOING WAA TO THE EAST OF THE FRONT. COLLIDING BOUNDARIES NOTED S OF RWF. PLENTY OF DYNAMICS AVAILABLE FOR SVR WX...WITH STG 0-6KM SHEAR AND CAPES AOA 2000 J/KG. SHOULD CONTINUE TO SEE TSRA DEVELOP IN AREA OF SFC MOISTURE FLUX CONVERGENCE VICINITY OF CDFNT THIS AFTN. OTHER STORMS WILL CONTINUE TO POP UP IN ZONE OF ELEVATED INSTABILITY/ONGOING WAA OVR ERN MN AND WRN WI. THEREFORE...WILL CARRY CATEGORICAL POPS TO COVER THIS. POWERFUL VORTICITY CENTER OVER SODAK IS FCST TO SWEEP EWD THIS EVENING BEHIND FRONT....WITH A FEW ADDITIONAL POST-FRONTAL SHOWERS PSBL OVRNT. REMAINDER OF FCST PD APPEARS COOL AS 850 TEMPS DROP INTO THE SINGLE DIGITS BY 12Z WED AND STAY LOW. PASSAGE OF COLD POOL/UPPER TROF ON WEDNESDAY NIGHT AND THURSDAY COULD LEAD TO SOME MORE SHRA NRN PTN OF CWA...AND INTRODUCED SOME LOW POPS TO COVER THIS. OTRW...DRY WX INTO FRIDAY AND THE WEEKEND AS UPR RIDGING BUILDS IN. .MSP...NONE. DAVIS
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:08 PM CDT | Severe Thunderstorm Warning | MPX | Steele | 37 min |
| Sep 7, 7:55 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 35 min |
| Sep 7, 7:57 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey, Washington | 33 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.